Alert archive / Florida / Wind Chill Advisories in 2012
Wind Chill Advisory 1, NWS Miami, FL
NWS Miami, FL issued this wind chill advisory at Jan 2, 2012, 4:10 AM EST for 7 counties in Florida. It took effect at Jan 3, 2012, 12:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2012, 4:10 AM EST (09:10 UTC)
- In effect from
- Jan 3, 2012, 12:00 AM EST
- Expired
- Jan 3, 2012, 8:42 AM EST
- In force
- 9 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
680 WWUS42 KMFL 020910 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 410 AM EST MON JAN 2 2012 FLZ063-066-067-021715- /O.UPG.KMFL.WC.A.0001.120103T0900Z-120103T1300Z/ /O.NEW.KMFL.WC.Y.0001.120103T0500Z-120103T1500Z/ GLADES-HENDRY-INLAND PALM BEACH- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI... SOUTH COUNTY REGIONAL PARK 410 AM EST MON JAN 2 2012 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST TUESDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. * WIND CHILL VALUES...TEMPERATURES TONIGHT WILL FALL INTO THE MID 30S TO AROUND 40 DEGREES OVER GLADES...HENDRY...AND INLAND PALM BEACH COUNTIES BEHIND A STRONG COLD FRONT. NORTHWEST WINDS AROUND 10 MPH DURING THE OVERNIGHT HOURS IN COMBINATION WITH THE COLD TEMPERATURES WILL PRODUCE WIND CHILL READINGS OF 25 TO 35 DEGREES FROM MIDNIGHT TONIGHT THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ FLZ070-021715- /O.NEW.KMFL.WC.Y.0001.120103T0500Z-120103T1500Z/ INLAND COLLIER- INCLUDING THE CITY OF...IMMOKALEE 410 AM EST MON JAN 2 2012 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST TUESDAY. * WIND CHILL VALUES...TEMPERATURES TONIGHT WILL FALL INTO THE MID TO UPPER 30S OVER INLAND COLLIER COUNTY BEHIND A STRONG COLD FRONT. NORTHWEST WINDS AROUND 10 MPH DURING THE OVERNIGHT HOURS IN COMBINATION WITH THE COLD TEMPERATURES WILL PRODUCE WIND CHILL READINGS IN THE MID 20S TO MID 30S FROM MIDNIGHT TONIGHT THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ FLZ068-069-071>073-075-168-174-021715- /O.NEW.KMFL.WC.Y.0001.120103T0500Z-120103T1500Z/ METRO PALM BEACH-COASTAL COLLIER-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- FAR SOUTH MIAMI DADE- INCLUDING THE CITIES OF...PALM SPRINGS...FLORIDA GARDENS... ABERDEEN...BOCA WEST...NAPLES...MICCOSUKEE INDIAN RESERVATION... MARKHAM PARK...COCONUT CREEK...CORAL SPRINGS...TAMARAC... SUNRISE...PLANTATION...DAVIE...COOPER CITY...HOLLYWOOD... PEMBROKE PINES...MIRAMAR...HOMESTEAD...FLORIDA CITY...REDLAND... MICCOSUKEE RESORT...KENDALE LAKES...WEST KENDALL...COUNTRY WALK... SHARK VALLEY...FLAMINGO...JUPITER...WEST PALM BEACH... BOCA RATON...EVERGLADES NATIONAL PARK 410 AM EST MON JAN 2 2012 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST TUESDAY. * WIND CHILL VALUES...TEMPERATURES TONIGHT WILL FALL INTO THE MID 30S TO THE LOWER 40S BEHIND A STRONG COLD FRONT. NORTHWEST WINDS AROUND 10 MPH DURING THE OVERNIGHT HOURS IN COMBINATION WITH THE COLD TEMPERATURES WILL PRODUCE WIND CHILL READINGS IN THE UPPER 20S TO THE MID 30S FROM MIDNIGHT TONIGHT THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
4 follow-up statements
589 WWUS42 KMFL 021214 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 714 AM EST MON JAN 2 2012 FLZ063-066-067-070-030000- /O.CON.KMFL.WC.Y.0001.120103T0500Z-120103T1500Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI... SOUTH COUNTY REGIONAL PARK...IMMOKALEE 714 AM EST MON JAN 2 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST TUESDAY... * WIND CHILL VALUES...TEMPERATURES TONIGHT WILL FALL INTO THE MID 30S TO AROUND 40 DEGREES OVER GLADES...HENDRY...AND INLAND PALM BEACH COUNTIES BEHIND A STRONG COLD FRONT. NORTHWEST WINDS AROUND 10 MPH DURING THE OVERNIGHT HOURS IN COMBINATION WITH THE COLD TEMPERATURES WILL PRODUCE WIND CHILL READINGS OF 25 TO 35 DEGREES FROM MIDNIGHT TONIGHT THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ FLZ068-069-071>073-075-168-174-030000- /O.CON.KMFL.WC.Y.0001.120103T0500Z-120103T1500Z/ METRO PALM BEACH-COASTAL COLLIER-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- FAR SOUTH MIAMI DADE- INCLUDING THE CITIES OF...PALM SPRINGS...FLORIDA GARDENS... ABERDEEN...BOCA WEST...NAPLES...MICCOSUKEE INDIAN RESERVATION... MARKHAM PARK...COCONUT CREEK...CORAL SPRINGS...TAMARAC... SUNRISE...PLANTATION...DAVIE...COOPER CITY...HOLLYWOOD... PEMBROKE PINES...MIRAMAR...HOMESTEAD...FLORIDA CITY...REDLAND... MICCOSUKEE RESORT...KENDALE LAKES...WEST KENDALL...COUNTRY WALK... SHARK VALLEY...FLAMINGO...JUPITER...WEST PALM BEACH... BOCA RATON...EVERGLADES NATIONAL PARK 714 AM EST MON JAN 2 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST TUESDAY... * WIND CHILL VALUES...TEMPERATURES TONIGHT WILL FALL INTO THE MID 30S TO THE LOWER 40S BEHIND A STRONG COLD FRONT. NORTHWEST WINDS AROUND 10 MPH DURING THE OVERNIGHT HOURS IN COMBINATION WITH THE COLD TEMPERATURES WILL PRODUCE WIND CHILL READINGS IN THE UPPER 20S TO THE MID 30S FROM MIDNIGHT TONIGHT THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
434 WWUS42 KMFL 022348 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 648 PM EST MON JAN 2 2012 FLZ063-066-067-070-031000- /O.CON.KMFL.WC.Y.0001.120103T0500Z-120103T1500Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI... SOUTH COUNTY REGIONAL PARK...IMMOKALEE 648 PM EST MON JAN 2 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST TUESDAY... * WIND CHILL VALUES...TEMPERATURES TONIGHT WILL FALL INTO THE MID AND UPPER 30S OVER GLADES, HENDRY, AND INLAND PALM BEACH COUNTIES BEHIND A STRONG COLD FRONT. NORTHWEST WINDS AROUND 10 MPH DURING THE OVERNIGHT HOURS IN COMBINATION WITH THE COLD TEMPERATURES WILL PRODUCE WIND CHILL READINGS OF 25 TO 35 DEGREES FROM MIDNIGHT TONIGHT THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ FLZ068-069-071>073-075-168-174-031000- /O.CON.KMFL.WC.Y.0001.120103T0500Z-120103T1500Z/ METRO PALM BEACH-COASTAL COLLIER-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- FAR SOUTH MIAMI DADE- INCLUDING THE CITIES OF...PALM SPRINGS...FLORIDA GARDENS... ABERDEEN...BOCA WEST...NAPLES...MICCOSUKEE INDIAN RESERVATION... MARKHAM PARK...COCONUT CREEK...CORAL SPRINGS...TAMARAC... SUNRISE...PLANTATION...DAVIE...COOPER CITY...HOLLYWOOD... PEMBROKE PINES...MIRAMAR...HOMESTEAD...FLORIDA CITY...REDLAND... MICCOSUKEE RESORT...KENDALE LAKES...WEST KENDALL...COUNTRY WALK... SHARK VALLEY...FLAMINGO...JUPITER...WEST PALM BEACH... BOCA RATON...EVERGLADES NATIONAL PARK 648 PM EST MON JAN 2 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST TUESDAY... * WIND CHILL VALUES...TEMPERATURES TONIGHT WILL FALL INTO THE UPPER 30S TO MID 40S BEHIND A STRONG COLD FRONT. NORTHWEST WINDS AROUND 10 MPH DURING THE OVERNIGHT HOURS IN COMBINATION WITH THE COLD TEMPERATURES WILL PRODUCE WIND CHILL READINGS IN THE UPPER 20S TO THE MID 30S FROM MIDNIGHT TONIGHT THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
811 WWUS42 KMFL 030944 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 444 AM EST TUE JAN 3 2012 FLZ063-066-067-070-031500- /O.CON.KMFL.WC.Y.0001.000000T0000Z-120103T1500Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI... SOUTH COUNTY REGIONAL PARK...IMMOKALEE 444 AM EST TUE JAN 3 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WIND CHILL VALUES...TEMPERATURES IN THE MID AND UPPER 30S OVER GLADES...HENDRY...AND INLAND PALM BEACH COUNTIES BEHIND A STRONG COLD FRONT. NORTHWEST WINDS IN THE 5 TO 10 MPH RANGE DURING THE THIS TIME IN COMBINATION WITH THE COLD TEMPERATURES WILL PRODUCE WIND CHILL READINGS OF 25 TO 35 DEGREES THROUGH THE EARLY MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ FLZ068-069-071>073-075-168-174-031500- /O.CON.KMFL.WC.Y.0001.000000T0000Z-120103T1500Z/ METRO PALM BEACH-COASTAL COLLIER-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- FAR SOUTH MIAMI DADE- INCLUDING THE CITIES OF...PALM SPRINGS...FLORIDA GARDENS... ABERDEEN...BOCA WEST...NAPLES...MICCOSUKEE INDIAN RESERVATION... MARKHAM PARK...COCONUT CREEK...CORAL SPRINGS...TAMARAC... SUNRISE...PLANTATION...DAVIE...COOPER CITY...HOLLYWOOD... PEMBROKE PINES...MIRAMAR...HOMESTEAD...FLORIDA CITY...REDLAND... MICCOSUKEE RESORT...KENDALE LAKES...WEST KENDALL...COUNTRY WALK... SHARK VALLEY...FLAMINGO...JUPITER...WEST PALM BEACH... BOCA RATON...EVERGLADES NATIONAL PARK 444 AM EST TUE JAN 3 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WIND CHILL VALUES...TEMPERATURES IN THE LOW TO TO MID 40S BEHIND A STRONG COLD FRONT WILL BE EXPECTED THIS MORNING. NORTHWEST WINDS IN THE 5 TO 10 MPH DURING THIS TIME IN COMBINATION WITH THE COLD TEMPERATURES WILL PRODUCE WIND CHILL READINGS IN THE LOW TO MID 30S THROUGH THE EARLY MORNING HOURS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
028 WWUS42 KMFL 031342 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 842 AM EST TUE JAN 3 2012 ...WIND CHILL ADVISORY IS CANCELLED... FLZ063-066>073-075-168-174-031445- /O.CAN.KMFL.WC.Y.0001.000000T0000Z-120103T1500Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-FAR SOUTH MIAMI DADE- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI... SOUTH COUNTY REGIONAL PARK...PALM SPRINGS...FLORIDA GARDENS... ABERDEEN...BOCA WEST...NAPLES...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK...COCONUT CREEK... CORAL SPRINGS...TAMARAC...SUNRISE...PLANTATION...DAVIE... COOPER CITY...HOLLYWOOD...PEMBROKE PINES...MIRAMAR...HOMESTEAD... FLORIDA CITY...REDLAND...MICCOSUKEE RESORT...KENDALE LAKES... WEST KENDALL...COUNTRY WALK...SHARK VALLEY...FLAMINGO...JUPITER... WEST PALM BEACH...BOCA RATON...EVERGLADES NATIONAL PARK 842 AM EST TUE JAN 3 2012 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILLS OVERNIGHT FELL INTO THE MID TO UPPER 30S FOR A COUPLE OF HOURS IN GLADES AND HENDRY COUNTIES WITH THE 40S ELSEWHERE. THE SECONDARY SURGE IN WIND...EXPECTED AROUND MIDNIGHT...WAS ABOUT 6 HOURS LATE IN TIMING AS THE SURGE WAS CROSSING THE LAKE OKEECHOBEE REGION AT THE MOMENT. WIND CHILLS WILL MOST LIKELY STAY IN THE 40S THROUGH THE DAY AS HIGH TEMPERATURES WILL ONLY REACH THE LOWER TO MID 50S AS NORTHERLY WINDS...POSSIBLY UP TO 15 TO 20 MPH MAY PERSIST THROUGH THE DAY. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 1, 8:36 PM EST, 7 hours 34 minutes earlier.
Area forecast discussion, Jan 1, 8:36 PM EST, 7 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
836 PM EST SUN JAN 1 2012
.UPDATE...THE CURRENT SURFACE ANALYSIS SHOWS HIGH PRESSURE JUST
OFF THE FLORIDA EAST COAST WHILE A COLD FRONT ADVANCES ACROSS THE
FLORIDA PANHANDLE. LIGHT SOUTHEASTERLY LOW LEVEL FLOW IS EXPECTED
TO BECOME SOUTHWESTERLY OVERNIGHT, INCREASING THE POTENTIAL FOR
FOG FORMATION, ESPECIALLY AS BOUNDARY LAYER MOISTURE INCREASES
UNDER MAINLY CLEAR SKIES AND LIGHT WINDS. SREF PROBABILITIES
DEPICT THE HIGHEST CHANCE OF LOCALLY DENSE FOG OVER THE INTERIOR
AND PARTICULARLY JUST WEST OF LAKE OKEECHOBEE. THE EXISTING
FORECAST ADDRESSES THE EXPECTED CONDITIONS QUITE WELL, WITH NO
SIGNIFICANT CHANGES NEEDED.
&&
.PREV DISCUSSION... /ISSUED 634 PM EST SUN JAN 1 2012/
AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH 06-07Z WITH L/V
WIND LESS THAN 3-4KT. LIGHT SE WIND FLOW DURING THE DAY HAS
INCREASED THE LOW LEVEL MOISTURE AND APPROACH OF THE STRONG COLD
FRONT WILL BACK THE WIND TO A MORE WEST COMPONENT LATER TONIGHT.
THESE CONDITIONS WILL COMBINE TO PROVIDE FAVORABLE CONDITIONS FOR
FOG DEVELOPMENT INTERIOR PORTIONS BUT FLOW NOT EXPECTED TO BE
STRONG ENOUGH TO ADVECT THE FOG TO EITHER COAST. HOWEVER, COULD BE
SOME LOWER VSBY AND IF FLOW BECOMES STRONG ENOUGH COULD HAVE MORE
WIDESPREAD FOG BUT FOR NOW WILL KEEP VFR WITH LACK OF CONFIDENCE
TO GO LOWER. WIND BECOMING NW AFT 14Z AND GUSTS TO AROUND 20KT AT
KAPF BY MONDAY AFTERNOON.
KOB
PREV DISCUSSION... /ISSUED 305 PM EST SUN JAN 1 2012/
.COLDEST TEMPERATURES OF THE WINTER SEASON FOR SOUTH FLORIDA
MONDAY NIGHT INTO TUESDAY NIGHT...
DISCUSSION...
THE HIGH PRESSURE THAT HAS BEEN OVER FLORIDA THIS HOLIDAY WEEKEND IS
NOW WEAKENING AND MOVING INTO THE ATLANTIC WATERS THIS AFTERNOON.
THIS WILL ALLOW FOR THE STRONG COLD FRONT CURRENTLY LOCATED OVER THE
SOUTHEASTERN UNITED STATES TO CONTINUE TO MOVE SOUTHWARD DOWN THE
FLORIDA PENINSULA TONIGHT AND THROUGH SOUTH FLORIDA SUNDAY
MORNING.
AHEAD OF THE FRONT...THE WINDS WILL BE LIGHT ALONG WITH MOSTLY CLEAR
TO PARTLY CLOUDY SKIES TONIGHT. THIS WILL ALLOW FOR A GOOD SET UP
FOR FOG FORMATION TONIGHT OVER THE CWA WITH WIDESPREAD FOG OVER THE
INTERIOR AREAS TAPERING DOWN TO PATCHY FOG OVER THE COASTAL AREAS.
THE VISIBILITIES IN THE FOG COULD FALL DOWN TO 1/2 MILE OR LESS
ESPECIALLY IN THE INTERIOR AREAS LATE TONIGHT INTO EARLY MONDAY
MORNING...AND A DENSE FOG ADVISORY MAY BE NEEDED FOR PORTIONS OF
SOUTH FLORIDA LATE TONIGHT INTO EARLY MONDAY MORNING.
ONCE THE FRONT CLEARS SOUTH FLORIDA MONDAY MORNING...THE VERY DRY
AND COLD AIR MASS WILL MOVE INTO THE CWA FROM THE NORTH MONDAY NIGHT
INTO TUESDAY...AS STRONG HIGH PRESSURE MOVES SOUTHEAST FROM THE
NORTHERN PLAINS STATES TO SOUTHERN GULF COAST STATES. IN TURN, THE
LATEST GFS AND ECMWF MODELS HAVE LOWERED THE 1000-850 MB THICKNESS
TO 1300-1310 AROUND THE LAKE OKEECHOBEE AREA AND TO 1320-1340 OVER
THE MIAMI-DADE METRO AREA MONDAY NIGHT INTO TUESDAY. THIS WILL ALLOW
FOR THE LOW TEMPERATURES TO FALL INTO THE MID TO UPPER 30S OVER THE
INTERIOR AREAS WITH 40S OVER THE METRO AREAS FOR MONDAY NIGHT. THERE
COULD EVEN BE A FEW LOCATIONS IN THE LESS WINDY AREAS WEST OF LAKE
OKEECHOBEE THAT COULD FALL CLOSE TO THE FREEZING MARK RIGHT AROUND
SUNRISE TUESDAY MORNING. AT THIS TIME...WE WILL NOT BE ISSUING A
FREEZE WATCH FOR THE AREA WEST OF LAKE OKEECHOBEE BUT WILL CONTINUE
TO MONITOR THE LATEST MODEL FORECAST TEMPERATURES THROUGH TONIGHT TO
SEE IF A FREEZE WATCH OR WARNING WILL BE NEEDED FOR THE AREAS WEST
OF LAKE OKEECHOBEE FOR MONDAY NIGHT.
AT THE SAME TIME...IT WILL BE BREEZY TO WINDY MONDAY NIGHT INTO
TUESDAY. THIS WILL MAKE THE WIND CHILL READINGS TO FALL INTO THE
UPPER 20S OVER THE INTERIOR AREAS...AND 30S OVER THE METRO AREAS OF
SOUTH FLORIDA...EXCEPT AROUND 30 WELL INLAND METRO AREAS OF THE EAST
AND WEST COAST OF SOUTH FLORIDA. THE WIND CHILL READING COULD EVEN
FALL INTO THE MID 20S OVER GLADES...NORTHERN HENDRY AND NORTHERN
INLAND PALM BEACH COUNTIES LATE MONDAY NIGHT INTO EARLY TUESDAY
MORNING. THEREFORE...A WIND CHILL WATCH HAS BEEN ISSUED FOR
GLADES...HENDRY...AND INLAND PALM BEACH COUNTIES FOR LATE MONDAY
NIGHT INTO EARLY TUESDAY MORNING. REST OF THE CWA WILL MORE LIKELY
BE UNDER A WIND CHILL ADVISORY SOMETIME MONDAY FOR MONDAY NIGHT.
THE LATEST SHORT RANGE MODELS ARE ALSO NOW SHOWING THAT THE TROUGH
OF LOW PRESSURE IS DEEPENING A LITTLE BIT MORE FOR TUESDAY INTO
WEDNESDAY OVER THE EASTERN UNITED STATES. THIS IN TURN WILL ALLOW
FOR THE STRONG HIGH PRESSURE TO SHIFT A LITTLE BIT SOUTH AND INTO
NORTH OR CENTRAL FLORIDA TUESDAY NIGHT INTO WEDNESDAY. AT THE SAME
TIME...THE 1000-850 MBS THICKNESSES IS ALSO STILL 1328-1330 OVER THE
NORTHERN AREAS OF THE CWA AND 1330-1335 OVER THE SOUTHERN AREAS OF
THE CWA. THIS WILL ALLOW FOR THE COLDER AIR MASS TO WORK FURTHER
SOUTH AND INTO THE CWA DURING THIS TIME.
THE SKIES WILL ALSO REMAIN CLEAR TUESDAY INTO TUESDAY NIGHT AS THE
WINDS WILL DECREASE FROM WINDY CONDITIONS TUESDAY MORNING TO LESS
THAN 5 MPH AND EVEN CALM CONDITIONS OVER THE INTERIOR AREAS. THIS
WILL SET UP A VERY GOOD RADIATIONAL COOLING NIGHT OVER THE CWA
TUESDAY NIGHT INTO WEDNESDAY MORNING.
THEREFORE...THE HIGHS ON TUESDAY WILL BE LOWER A LITTLE BIT INTO THE
MID TO UPPER 50S OVER THE NORTHERN AREAS OF SOUTH FLORIDA TO AROUND
60 OVER THE SOUTHERN AREAS OF SOUTH FLORIDA. THE LOW TEMPERATURES ON
TUESDAY NIGHT HAVE BEEN LOWER WITH MID TO UPPER 20S OVER MOST OF THE
INTERIOR AREAS TO THE MID 30S TO AROUND 40 OVER THE EAST COAST METRO
AREAS. THE NAPLES AREA COULD FALL INTO THE LOWER TO MID 30S TUESDAY
NIGHT...AND THE AREAS WEST OF LAKE OKEECHOBEE COULD EVEN FALL INTO
THE LOWER TO MID 20S. IF THIS TREND CONTINUES IN THE LATER SHORT
TERM MODEL FORECAST...THEN A FREEZE WARNING WILL MORE LIKELY BE
ISSUED ON MONDAY FOR THE INTERIOR AND WEST COAST METRO AREAS WITH
EVEN A POSSIBILITY OF A HARD FREEZE WATCH FOR THE AREAS WEST OF LAKE
OKEECHOBEE.
THERE WILL ALSO BE AREAS OF FROST OVER THE INTERIOR AND WEST COAST
METRO AREAS LATE TUESDAY NIGHT INTO EARLY WEDNESDAY AND PATCHY FROST
OVER THE EAST COAST METRO AREAS...DUE TO THE LIGHT WINDS AND COLD
TEMPERATURES.
VISITORS AND RESIDENTS NEED TO STAY TUNE FOR THE LATEST
INFORMATION AND FORECAST FROM THE MIAMI NATIONAL WEATHER SERVICE
OFFICE ON THIS POTENTIALLY COLD WEATHER FOR EARLY TO MIDDLE OF
NEXT WEEK.
.EXTENDED FORECAST...
THE STRONG HIGH WILL THEN MOVE SLOWLY EAST INTO THE WESTERN ATLANTIC
WATERS LATE THIS WEEK INTO NEXT WEEK. THIS WILL KEEP THE DRY WEATHER
IN PLACE...AND THE AIR WILL SLOWLY MODIFY THROUGH THE END OF THE
WEEK AND CLOSE TO NORMAL CONDITIONS ARE EXPECTED BY NEXT WEEKEND
OVER THE CWA.
MARINE...
THE WINDS WILL BE NORTH TO NORTHEAST TONIGHT INTO AT 5 TO 10 KNOTS
OVER BOTH THE ATLANTIC AND GULF WATERS. THIS WILL KEEP THE SEAS AT 2
FEET OR LESS THROUGH TONIGHT.
THE WINDS WILL THEN INCREASE RAPIDLY MONDAY AFTERNOON...AND BY LATE
MONDAY NIGHT BE FROM THE NORTHWEST AT 20 TO 25 KNOTS NEAR-SHORE
WATERS OF THE ATLANTIC AND GULF WATERS WITH 25 TO 30 KNOTS IN THE
OFFSHORE WATERS OF THE ATLANTIC AND GULF WATERS. THE WINDS WILL ALSO
GUST FREQUENTLY TO AROUND 35 KNOTS EXCEPT TO GALE FORCE IN THE
GULF STREAM ATLANTIC WATERS GUSTING TO GALE FORCE. BISCAYNE BAY AND
THE LAKE OKEECHOBEE WATERS WILL ALSO INCREASE RAPIDLY MONDAY
AFTERNOON AND BY MONDAY NIGHT BE 20 TO 25 KNOTS FROM THE NORTHWEST
WITH GUSTS UP TO GALE FORCE.
THESE WINDS WILL ALLOW FOR THE SEAS IN THE ATLANTIC WATERS TO
QUICKLY BUILD TO 8 TO 10 FEET EXCEPT 11 TO 13 FEET IN THE GULF
STREAM BY LATE MONDAY NIGHT...AND 5 TO 8 FEET IN THE NEAR-SHORE GULF
WATERS UP TO 12 FEET IN THE OFFSHORE GULF WATERS. SO WILL BE ISSUING
A SCA FOR THE GULF WATERS MONDAY AFTERNOON THROUGH TUESDAY...AND A
SCA FOR THE NEAR-SHORE ATLANTIC WATERS WITH A GALE WATCH FOR THE
GULF STREAM WATERS MONDAY NIGHT INTO TUESDAY. BISCAYNE BAY AND LAKE
OKEECHOBEE WATERS WILL ALSO BE UNDER A SCA CONDITION FOR MONDAY
NIGHT INTO TUESDAY.
FIRE WEATHER...
THE RELATIVE HUMIDITIES THIS AFTERNOON AND MONDAY WILL REMAIN ABOVE
THE 35 PERCENT CRITICAL VALUE. HOWEVER...THE RELATIVE HUMIDITIES ON
TUESDAY WILL FALL DOWN INTO THE TEENS AND 20 OVER SOUTH FLORIDA. THE
20 FOOT WINDS WILL ALSO BE AT LEAST 15 TO 20 MPH ON TUESDAY. SO A
FIRE WEATHER WATCH WILL ALSO BE ISSUED FOR TUESDAY FOR ALL OF SOUTH
FLORIDA THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 60 74 39 58 / - 10 0 0
FORT LAUDERDALE 62 79 44 60 / - 10 0 0
MIAMI 63 79 46 61 / - 10 0 0
NAPLES 59 71 45 58 / - 10 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR COASTAL BROWARD-COASTAL MIAMI DADE-COASTAL PALM BEACH-
FAR SOUTH MIAMI DADE-GLADES-HENDRY-INLAND BROWARD-INLAND
COLLIER-INLAND MIAMI DADE-INLAND PALM BEACH-MAINLAND MONROE-
METRO BROWARD-METRO MIAMI DADE-METRO PALM BEACH.
SMALL CRAFT ADVISORY FROM 7 PM MONDAY TO 8 PM EST TUESDAY FOR .
WIND CHILL WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING
FOR GLADES-HENDRY-INLAND PALM BEACH.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR .
AM...SMALL CRAFT ADVISORY FROM 7 PM MONDAY TO 8 PM EST TUESDAY FOR
BISCAYNE BAY-COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN
REEF, FL OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO
DEERFIELD BEACH, FL OUT 20 NM-LAKE OKEECHOBEE.
GALE WATCH FROM MONDAY EVENING THROUGH TUESDAY EVENING FOR
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING
FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-WATERS
FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20
NM TO 60 NM.
GM...SMALL CRAFT ADVISORY FROM 1 PM MONDAY TO 8 PM EST TUESDAY FOR
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20
NM-COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL
OUT 20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL
EXTENDING FROM 20 TO 60 NM.
&&
UPDATE...14/MJBHazardous weather outlook, Jan 1, 8:48 PM EST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 848 PM EST SUN JAN 1 2012 FLZ063-066>075-168-172>174-021030- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 848 PM EST SUN JAN 1 2012 ...LOCALLY DENSE FOG POSSIBLE LATE TONIGHT... ...WIND CHILL WATCH ISSUED FOR PORTIONS OF THE REGION... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT VISIBILITY: AREAS OF FOG WILL FORM LATE TONIGHT. THE FOG MAY BECOME LOCALLY DENSE OVER INTERIOR SECTIONS, WITH THE HIGHEST RISK JUST WEST OF LAKE OKEECHOBEE. VISIBILITIES IN SOME LOCALES COULD POTENTIALLY FALL TO A QUARTER MILE OR LESS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL BRING A SURGE OF MUCH COLDER AIR ACROSS SOUTH FLORIDA MONDAY NIGHT THROUGH WEDNESDAY. OVERNIGHT LOWS ARE FORECAST TO RANGE FROM THE LOW TO MID 30S ACROSS PORTIONS OF GLADES, HENDRY, INLAND COLLIER, AND INLAND PALM BEACH COUNTIES TO THE MID 40S CLOSER TO THE COAST EARLY TUESDAY AND WEDNESDAY MORNING. AT THIS TIME, IT APPEARS TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING WILL BE THE COLDEST PERIOD. TEMPERATURES COULD POTENTIALLY FALL BELOW FREEZING OVER PORTIONS OF GLADES, HENDRY, INLAND COLLIER, AND INLAND PALM BEACH COUNTIES FOR A FEW HOURS BEFORE DAWN WEDNESDAY. INTERESTS IN THESE AREAS ARE ENCOURAGED TO MONITOR THE LATEST FORECAST FOR UPDATES AS A FREEZE WATCH MAY BE REQUIRED FOR TUESDAY NIGHT. A WIND CHILL WATCH HAS BEEN ISSUED FOR LATE MONDAY NIGHT INTO TUESDAY MORNING ACROSS GLADES, HENDRY, AND INLAND PALM BEACH COUNTIES. WIND CHILL VALUES MAY FALL TO AROUND 25 DEGREES IN THESE LOCATIONS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOCAL GULF WATERS MONDAY AFTERNOON THROUGH TUESDAY EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FOR THE NEAR SHORE ATLANTIC WATERS MONDAY EVENING THROUGH TUESDAY EVENING, WITH A GALE WATCH FOR THE OFFSHORE ATLANTIC WATERS. INCREASING SURF ALONG THE EAST COAST BEACHES MAY LEAD TO AN ELEVATED RISK OF RIP CURRENTS TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 3:30 AM EST | Red Flag Warning | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 39 hr |
| Jan 2, 4:09 AM EST | Freeze Watch | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 25 hr |
| Jan 2, 4:09 AM EST | Hard Freeze Watch | MFL | Glades, Hendry | 34 hr |
| Jan 2, 6:57 PM EST | Gale Warning | MFL | 21 hr | |
| Jan 2, 6:57 PM EST | Small Craft Advisory | MFL | 27 hr | |
| Jan 2, 6:57 PM EST | Small Craft Advisory | MFL | 27 hr |
Nearby
Wind Chill Advisories in Florida, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.